MAUDE Adverse Event Report: BIOMET MICROFIXATION SMITH WIRE CUTTER WITH NOTCH; CUTTER, WIRE

BIOMET MICROFIXATION SMITH WIRE CUTTER WITH NOTCH; CUTTER, WIRE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the wire cutters have a fractured tip and the damage was noticed during a case.The procedure was completed with a back up instrument.No adverse events were reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was conducted on the cutter.The cutter shows signs of wear including scratching on the cutter surface.The cutter's cutting tip has a slight chip and as a result the cutters will no longer cut properly.The dhr was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.This is the only complaint in regards to the instrument being chipped for 51-0929 lot 051319e19.The most likely underlying cause of the complaints is that excessive force was used, beyond what the instrument was designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
SMITH WIRE CUTTER WITH NOTCH
Common Device Name
CUTTER, WIRE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10159165
Report Number0001032347-2020-00269
Device Sequence Number11710279
Product Code HXZ
UDI-Device Identifier00841036048112
UDI-Public00841036048112
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number51-0929
Device Lot Number051319E19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1